Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 51, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 12, 2011, 2:13 PM CDT for Allen County, Barren County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 12, 2011, 4:52 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KY, Barren County, KY
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:30 PM CDT | FLASH FLOOD | 3 Sse Glasgow, KY | COUNTY ROAD CREWS BARRICADING SILOAM RD OFF HIGHWAY 90 SOUTHEAST OF GLASGOW DUE TO HIGH WATER. |
| Jul 12, 2:30 PM CDT | HEAVY RAIN 5.5 | Glasgow, KY | ONE-HOUR RAINFALL FROM APPROXIMATELY 130 - 230 PM CDT ON NORTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2386 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS53 KLMK 121913
FFWLMK
KYC003-009-122215-
/O.NEW.KLMK.FF.W.0051.110712T1913Z-110712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 515 PM CDT
* AT 206 PM CDT...FLOODING ON MULTIPLE ROADS WAS REPORTED IN GLASGOW
FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA. THE AREA
CONTINUES TO RECEIVE TORRENTIAL RAINFALL FROM TRAINING
THUNDERSTORMS. FLOODING IS LIKELY OCCURING IN OTHER WARNING
LOCATIONS BESIDES GLASGOW AS WELL.
* LOCATIONS IMPACTED INCLUDE...GLASGOW...
IN ADDITION...GLASGOW MUNICIPAL AIRPORT...STOVALL AND SLICK ROCK
ARE INCLUDED IN THIS FLASH FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3679 8621 3696 8616 3703 8613 3716 8587
3715 8584 3716 8582 3709 8580 3704 8575
3701 8575 3688 8589 3671 8598 3671 8599
$$
AMS1 follow-up statement
848
WGUS73 KLMK 122152
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM CDT TUE JUL 12 2011
KYC003-009-122200-
/O.CAN.KLMK.FF.W.0051.000000T0000Z-110712T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN KY-BARREN KY-
452 PM CDT TUE JUL 12 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARREN AND
NORTHEASTERN ALLEN COUNTIES...
THE HEAVY THUNDERSTORMS FROM EARLIER THAT PROMPTED THE FLASH FLOOD
WARNING HAVE SINCE MOVED OUT OF THE AREA. ALTHOUGH ADDITIONAL
THUNDERSTORMS REMAIN IN THE AREA...THEY ARE PRODUCING SMALL RAINFALL
RATES. THUS THE THREAT FOR FLASH FLOODING HAS ENDED ACROSS BARREN
AND NORTHEAST ALLEN COUNTY AND THE WARNING HAS BEEN CANCELLED.
IF YOU RECEIVED FLOODING FROM EARLIER...REPORT THIS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3679 8621 3696 8616 3703 8613 3716 8587
3715 8584 3716 8582 3709 8580 3704 8575
3701 8575 3688 8589 3671 8598 3671 8599
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 11:53 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 12, 11:53 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 PM EDT TUE JUL 12 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
WITH DEWPOINTS IN THE UPPER 70S TO LOW 80S ACROSS MUCH OF THE REGION
HEAT INDICES ARE ABOVE 100 ALREADY IN MOST LOCATIONS. THE ONLY
EXCEPTION IS THE EASTERNMOST TWO TIERS OF COUNTIES IN THE FORECAST
AREA WHERE LOWER DEWPOINTS ARE KEEPING HEAT INDICES IN CHECK. GIVEN
THE VERY HIGH DEWPOINTS AND FORECAST HIGH TEMPS HAVE DECIDED TO
EXPAND THE EXCESSIVE HEAT WARNING EAST. UPDATES WILL BE OUT SOON.
.SHORT TERM (TODAY AND TONIGHT)...
...EXCESSIVELY HOT WEATHER CONTINUES TODAY ALONG WITH SEVERE T-STORM
THREAT...
WILL BE UPGRADING WASHINGTON COUNTY INDIANA...SE TO JEFFERSON COUNTY
KENTUCKY THEN SOUTH TO MONROE COUNTY TO AN EXCESSIVE HEAT WARNING
AGAIN TODAY. THIS WILL INCLUDE THE LOUISVILLE METRO AREA.
WILL ALSO BE STARTING TIME OF ADVISORY/WARNING PRODUCTS BY 15Z.
CURRENT TD/S IN THE UPPER 70S AND LOWER 80S SHOULD PERSIST FOR THE
REMAINDER OF THE OVERNIGHT AND INTO THE AFTERNOON HOURS TOMORROW
...AHEAD OF AN APPROACHING FRONTAL BOUNDARY. UPSTREAM OBS OVER
CENTRAL INDIANA DO SHOW TD/S DROPPING OFF TO THE LOWER 70S BEHIND
THE FRONT AND BIG QUESTION FOR TODAY WILL BE HOW FAR SOUTH AND HOW
QUICK THE FRONT MAKES IT DOWN INTO OUR REGION ALONG WITH CONVECTIVE
INITIATION. THE FRONT HAS MADE IT SOUTH OF IND AND GEZ ATTM AND HPC
HAS THE FRONT STILL NORTH OF THE OHIO RIVER BY 18Z TOMORROW...
HOWEVER SOME OPERATIONAL MODELS HAVE IT SETTLING JUST SOUTH OF THE
OHIO RIVER BY THEN. WITH THIS IN MIND...WILL LEAVE SCOTT AND
JEFFERSON COUNTY INDIANA OUT OF THE WARNING AND LEAVE THEM IN
ADVISORY CRITERIA DUE TO UNCERTAINTY IN FRONTAL POSITION. AREAS EAST
OF THE LINE MENTIONED ABOVE WILL STILL BE IN A HEAT ADVISORY...
STARTING AT 15Z.
TEMPERATURES AT 230 AM EDT ARE STILL SOLIDLY IN THE MID TO UPPER
80S ACROSS THE REGION AND WITH DEW POINTS STILL IN THE UPPER 70S TO
LOWER 80S...WILL HAVE A VERY FAST START TO TEMPERATURES AGAIN TODAY.
HAVE DECIDED TO START ADVISORY/WARNING PRODUCTS AT 15Z TO ACCOUNT
FOR THIS. POOLING/CONVERGENCE OF TD/S ALONG A LINE ROUGHLY FROM
JASPER IN TO TOMPKINSVILLE KY SHOULD OCCUR AGAIN TODAY...COMBINING
WITH HIGH TEMPERATURES JUST A DEGREE OR TWO COOLER THAN YESTERDAY.
HEAT INDICES SHOULD ONCE AGAIN EXCEED 110 DEGREES FOR SEVERAL HOURS
WEST OF THE ABOVE-MENTIONED LINE.
UPPER RIDGE WILL BEGIN TO WEAKEN LATER THIS MORNING AND WITH
EXTREMELY UNSTABLE ENVIRONMENT...DO EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP ONCE CONVECTIVE TEMPS IN THE 92-95 DEGREE RANGE ARE MET
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. HAVE THIS
OCCURRING JUST AFTER NOON WITH SOLID 40 AND 50 PERCENT POPS.
CONVECTION WILL CERTAINLY PLAY A ROLE IN HOW HEAT ADVISORY/WARNING
UNFOLDS...HOWEVER DO FEEL WE WILL MEET CRITERIA FOR A COUPLE/FEW
HOURS AHEAD OF INITIATION SO FEEL COMFORTABLE WITH HEADLINES.
HAZARDS SHOULD QUICKLY TRANSITION FROM EXCESSIVE HEAT TO SEVERE
WEATHER THREAT AS EXTREMELY UNSTABLE ENVIRONMENT YIELDS MAINLY A
DAMAGING WIND THREAT. WILL HAVE A THREAT OF LARGE HAIL WITH THE BEST
UPDRAFTS...ALTHOUGH FREEZING LEVELS ABOVE 15 K FEET SHOULD MINIMIZE
COVERAGE. THREAT OF SEVERE STORMS SHOULD GRADUALLY WORK SOUTH TOWARD
SOUTH CENTRAL KENTUCKY THROUGH THE LATE AFTERNOON/EVENING AS RIDGE
CONTINUES TO BREAK DOWN AND REMNANT OUTFLOW BOUNDARIES INTERACT TO
CREATE MORE CONVERGENCE/LIFT...OFFSETTING SLIGHTLY HIGHER CONVECTIVE
TEMPS DUE TO CLOSER PROXIMITY TO THE RIDGE. WILL ALSO BE WORRIED
ABOUT FLASH FLOODING POTENTIAL AS PWATS ARE WELL OVER 2 INCHES
THROUGH THE COLUMN AND REPEATED THUNDERSTORM ACTIVITY WILL QUICKLY
CAUSE PROBLEMS.
THREAT FOR THUNDERSTORMS WILL LAST INTO THE OVERNIGHT HOURS WITH
MORE WIDELY SCATTERED COVERAGE. FRONTAL BOUNDARY SHOULD BEGIN TO
SLIDE SOUTH WITH TD/S DROPPING OFF SLOWLY ACROSS THE SOUTHERN
INDIANA COUNTIES. THIS WILL YIELD LOW TEMPERATURES IN THE LOWER 70S
ACROSS OUR NORTH...WITH MID AND EVEN UPPER 70S STILL LINGERING OVER
CENTRAL KENTUCKY.
.LONG TERM (WEDNESDAY - MONDAY)...
IN THE UPPER LEVELS THRU THE PERIOD...RIDGE IS SUPPRESSED TO THE
S/SW AS WEAK UPR LEVEL LOW WOBBLES ACRS THE MID/LOWER MISSISSIPPI
VALLEY THRU FRI. AFTERWARD...RIDGE BUILDS ACRS OUR NATIONS HEARTLAND
INTO THE WEEKEND AND STRENGTHENS...MEANING A RETURN TO LOWER/MID 90
DEG TEMPS.
WED-WEDNESDAY NIGHT...
BY WED...SFC BOUNDARY WILL LIKELY EXTEND FROM SEMO INTO THE TN
VALLEY...SO WILL LEAVE LO CHC POPS S/CNTRL SECTIONS WITH THE UPPER
RIDGE SOUTH OF THE REGION. KEPT OUR NRN CWA DRY AS SFC HIGH PRESSURE
MOVES INTO THE REGION FROM THE NORTH. WITH LOWER DEWPOINTS WORKING
IN FROM THE NORTH...HEAT INDICES WILL BE CONSIDERABLY LOWER...
THOUGH STILL LIKELY TO BE AROUND 100 IN THE FAR SOUTH...CLOSEST TO
BOUNDARY. WED NIGHT WILL BE PLEASANT WITH THE DRIER AIR FILTERING
INTO THE ENTIRE CWA...AND OVERNIGHT LOWS DIPPING INTO THE MID TO
UPPER 60S.
THURSDAY-MONDAY...
AS MENTIONED ABOVE...THE UPPER RIDGE WILL RETROGRADE BACK TO THE
SOUTHERN PLAINS...AND SLOWLY PUSH NORTHEAST TOWARD THE MID-MS VALLEY
REGION BY THE WEEKEND. DIRTY HIGH PRES SHUD KEEP OUR REGION MAINLY
DRY FOR THU-FRI...WITH MODEL TIME-HEIGHT CROSS SECTIONS INDICATING
PLENTIFUL LOW-MID LEVEL MOISTURE/CLOUDS...ASSOCIATED WITH UPR LOW TO
THE WEST. BY THE WEEKEND...WITH THE HIGH SLIDING TO THE MID-ATLANTIC
COAST...A SELY/SLY WIND OUT OF THE GULF WILL DEVELOP. THUS OUR TEMPS
AND MOISTURE WILL AGAIN BE ON THE INCREASE...AND DIURNAL ISOLATED
...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. ALTHOUGH A FEW CELLS
COULD LAST BEYOND 00Z EACH DAY...WILL KEEP EACH NIGHT DRY.
&&
.AVIATION (18Z TAF ISSUANCE)...
STORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON ALONG AN OUTFLOW
BOUNDARY MOVING FROM EAST TO WEST ACROSS THE REGION. WILL ADD VCTS
STARTING AT 18Z FOR BOTH LEX AND BWG AND AFTER 19Z AT SDF. IN
ADDITION TO THIS BOUNDARY A FRONT WILL BE SLOWLY SLIPPING SOUTH
THROUGH THE REGION. ADDITIONAL SHOWERS AND STORMS WILL SPARK ALONG
THIS BOUNDARY. STORMS WILL BE SCATTERED ACROSS THE AREA SO WILL KEEP
VCTS IN THROUGH 03Z. STORMS SHOULD DECREASE OVERNIGHT. WITH AMPLE
LOW LEVEL MOISTURE SOME LIGHT FOG OR HAZE LOOKS TO DEVELOP TOWARDS
MORNING. FOR TOMORROW THE BOUNDARY IS EXPECTED TO BE NEAR OR SOUTH
OF THE KY/TN BORDER. THEREFORE THE BEST CHANCE FOR STORMS WILL BE TO
THE SOUTH AND LEX AND SDF SHOULD STAY DRY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR KYZ032-
036-037-041>043-048-049-056-057-066-067-077-078-081-082.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
FOR KYZ023>031-033>035-038>040-045>047-053>055-061>065-
070>076.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ078-079.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
FOR INZ076-077-083-084-089>092.
&&
UPDATE.........EER
SHORT TERM.....BJS
LONG TERM......DK/11
AVIATION.......EERHazardous weather outlook, Jul 12, 9:41 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1041 AM EDT TUE JUL 12 2011 INZ076-077-083-084-089>092-KYZ023>031-033>035-038>040-045>047- 053>055-061>065-070>077-081-131445- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-ANDERSON KY-WOODFORD KY- NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BOYLE KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-CUMBERLAND KY- 1041 AM EDT TUE JUL 12 2011 /941 AM CDT TUE JUL 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND VERY HIGH HUMIDITY WILL RESULT IN HEAT INDICES AT OR ABOVE 110 DEGREES FROM LATE THIS MORNING INTO THE AFTERNOON. AVOID STRENUOUS OUTDOOR ACTIVITY WHENEVER POSSIBLE AND DRINK PLENTY OF WATER. SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON THROUGH THIS EVENING AS A FRONTAL BOUNDARY SAGS SOUTH NEAR THE OHIO RIVER. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY RAINFALL AND DAMAGING WINDS BEING THE MAIN THREATS. EXCESSIVE CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HAIL WILL BE ADDITIONAL THREATS WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA...CLOSEST TO A FRONTAL BOUNDARY OVER THE TENNESSEE VALLEY. ADDITIONAL ISOLATED STORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...MAINLY DURING THE HEAT OF THE DAY. MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS... HEAVY RAINFALL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. INZ078-079-KYZ032-036-037-041>043-048-049-056-057-066-067-078-082- 131445- SCOTT IN-JEFFERSON IN-TRIMBLE KY-SCOTT KY-HARRISON KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-GARRARD KY- MADISON KY-CASEY KY-LINCOLN KY-RUSSELL KY-CLINTON KY- 1041 AM EDT TUE JUL 12 2011 /941 AM CDT TUE JUL 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH HUMIDITY WILL RESULT IN HEAT INDICES IN THE 105 TO 109 DEGREE RANGE FROM LATE THIS MORNING INTO THE AFTERNOON. AVOID STRENUOUS OUTDOOR ACTIVITY WHENEVER POSSIBLE AND DRINK PLENTY OF WATER. SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON THROUGH THIS EVENING AS A FRONTAL BOUNDARY SAGS SOUTH NEAR THE OHIO RIVER. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY RAINFALL AND DAMAGING WINDS BEING THE MAIN THREATS. EXCESSIVE CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HAIL WILL BE ADDITIONAL THREATS WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA...CLOSEST TO A FRONTAL BOUNDARY OVER THE TENNESSEE VALLEY. ADDITIONAL ISOLATED STORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...MAINLY DURING THE HEAT OF THE DAY. MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS... HEAVY RAINFALL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. BJS/DK/EER
In the hours before
Special weather statement, Jul 12, 12:57 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM CDT TUE JUL 12 2011
KYZ071-073-121830-
ALLEN-WARREN-
1257 PM CDT TUE JUL 12 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOUNT VICTOR...AND MOVING
SOUTHEAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...AND GUSTY
WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE FORKS...
MARTINSVILLE...
CLAYPOOL AND RALEY FORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3675 8630 3696 8640 3701 8625 3694 8616
3692 8616 3692 8618 3691 8615 3693 8614
3690 8614 3690 8615 3689 8612 3686 8610
3690 8610 3687 8607
TIME...MOT...LOC 1757Z 323DEG 3KT 3692 8628
ALLocal storm report, Jul 12, 1:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG GLASGOW 37.00N 85.92W
07/12/2011 BARREN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY.
&&
EVENT NUMBER LMK1100982
MRCLocal storm report, Jul 12, 1:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG MANNSVILLE 37.37N 85.20W
07/12/2011 TAYLOR KY LAW ENFORCEMENT
TWO TREES DOWN ALONG KENTUCKY HIGHWAY 70.
&&
EVENT NUMBER LMK1100983
MRCLocal storm report, Jul 12, 1:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM LIGHTNING SUMMER SHADE 36.88N 85.70W
07/12/2011 METCALFE KY LAW ENFORCEMENT
HOUSE ON FIRE IN THE SOUTHERN PART OF THE COUNTY.
&&
EVENT NUMBER LMK1100984
MRCSpecial weather statement, Jul 12, 1:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 252 PM EDT TUE JUL 12 2011 KYZ063-064-073>076-122015- HART KY-GREEN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...MUNFORDVILLE...GREENSBURG... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 152 PM CDT TUE JUL 12 2011 ...THUNDERSTORMS PRODUCING COPIOUS DANGEROUS CLOUD-TO-GROUND LIGHTNING OVER PARTS OF SOUTH CENTRAL KENTUCKY... THUNDERSTORMS THIS AFTERNOON HAVE BEEN PRODUCING INTENSE AND VERY DANGEROUS CLOUD-TO-GROUND LIGHTNING OVER PARTS OF HART GREEN ALLEN BARREN MONROE AND METCALFE COUNTIES IN SOUTH CENTRAL KENTUCKY. THE STORMS ARE ALSO PRODUCING TORRENTIAL RAINFALL. STAY OR GO INSIDE AND STAY OFF LAND-LINE PHONES. STAY AWAY FROM TALL OBJECTS AND ANY POWER LINES IF OUTSIDE. TWF
Local storm report, Jul 12, 2:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM FLASH FLOOD GLASGOW 37.00N 85.92W
07/12/2011 BARREN KY LAW ENFORCEMENT
MANY STREETS FLOODED IN THE CITY.
&&
EVENT NUMBER LMK1100985
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:13 AM CDT | Excessive Heat Warning | LMK | Allen, Anderson, Barren, Boyle, Breckinridge, Bullitt and 27 more | 16 hr |
| Jul 12, 6:46 AM CDT | Special Weather Statement | LMK | Clinton | 29 min |
| Jul 12, 7:18 AM CDT | Special Weather Statement | LMK | Clinton | 27 min |
| Jul 12, 12:07 PM CDT | Special Weather Statement | LMK | Adair | 23 min |
| Jul 12, 12:20 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 40 min |
| Jul 12, 12:36 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Marion, Taylor | 114 min |
| Jul 12, 12:48 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 27 min |
| Jul 12, 12:51 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 24 min |
| Jul 12, 12:57 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| Jul 12, 1:04 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Warren | 26 min |
| Jul 12, 1:05 PM CDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Cumberland, Green, Hart and 2 more | 3 hr |
| Jul 12, 1:19 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Warren | 3 hr |
| Jul 12, 1:32 PM CDT | Flash Flood Warning | LMK | Allen, Warren | 106 min |
| Jul 12, 2:00 PM CDT | Flash Flood Warning | LMK | Barren, Green, Hart, Metcalfe | 3 hr |
| Jul 12, 2:09 PM CDT | Areal Flood Advisory | LMK | Barren, Hart | 3 hr |
| Jul 12, 2:14 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 31 min |
| Jul 12, 2:22 PM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Jessamine, Madison | 3 hr |
| Jul 12, 2:27 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hart | 33 min |
| Jul 12, 2:35 PM CDT | Areal Flood Advisory | LMK | Grayson, Hardin, Hart, Larue, Nelson | 3 hr |
| Jul 12, 2:44 PM CDT | Flash Flood Warning | LMK | Jessamine | 113 min |
| Jul 12, 2:46 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 29 min |
| Jul 12, 2:51 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer | 24 min |
| Jul 12, 2:53 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hardin and 5 more | 3 hr |
| Jul 12, 2:59 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Jefferson, Meade | 3 hr |
| Jul 12, 2:59 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Jul 12, 3:02 PM CDT | Areal Flood Advisory | LMK | Anderson, Bullitt, Fayette, Franklin, Jefferson, Jessamine and 6 more | 3 hr |
| Jul 12, 3:09 PM CDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette | 88 min |
| Jul 12, 3:23 PM CDT | Flash Flood Warning | LMK | Meade | 3 hr |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 23 min |
| Jul 12, 3:47 PM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Meade, Nelson | 2 hr |
| Jul 12, 3:58 PM CDT | Flash Flood Warning | LMK | Anderson, Nelson, Spencer, Washington | 109 min |
| Jul 12, 4:04 PM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jul 12, 4:09 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Ohio | 98 min |
| Jul 12, 4:16 PM CDT | Flash Flood Warning | LMK | Jefferson, Shelby, Spencer | 93 min |
| Jul 12, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 16 min |
| Jul 12, 5:02 PM CDT | Areal Flood Advisory | LMK | Franklin, Henry, Shelby | 3 hr |
| Jul 12, 5:52 PM CDT | Areal Flood Advisory | LMK | Anderson, Bullitt, Franklin, Hardin, Jefferson, Meade and 6 more | 53 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.